Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 192, NWS Des Moines, IA

July 22, 20137 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2013, 7:24 PM CDT for 7 counties in Iowa. It was in force for 66 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 7:24 PM CDT (00:24 UTC)
Expired
Jul 22, 2013, 8:30 PM CDT
In force
66 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA, Marshall County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:28 PM CDTHAIL 1.53 W Stratford, IAFROM PHOTO UPLOADED TO KCCI. TIME ESTIMATED FROM RADAR.
Jul 22, 7:30 PM CDTTSTM WND DMGState Center, IATHREE POWERLINES DOWNED. POSSIBLY TIED TO OUTFLOW BOUNDARY THAT TRACKED AHEAD OF THE STORM.
Jul 22, 7:35 PM CDTTSTM WND GST 60Story City, IAREPORT VIA NWSCHAT
Jul 22, 7:45 PM CDTTSTM WND DMGMarshalltown, IAMANY LARGE TREES DOWN IN TOWN. SOME TREES 3-4 FEET IN DIAMETER. TIME ESTIMATED.
Jul 22, 7:52 PM CDTTSTM WND DMG3 W Marshalltown Airpor, IAMANY TWELVE INCH IN DIAMETER TREE LIMBS DOWNED.
Jul 22, 7:52 PM CDTTSTM WND GST 70Roland, IA
Jul 22, 8:03 PM CDTTSTM WND GST 613 Ene Ames, IA
Jul 22, 8:03 PM CDTHAIL 0.883 E Boone, IA
Jul 22, 8:04 PM CDTHAIL 18 Nne Boone Airport, IADIME TO QUARTER HAIL
Jul 22, 8:10 PM CDTHAIL 1.75Boone, IAMOSTLY NICKEL SIZE HAIL WITH A FEW STONES TO THE SIZE OF GOLF BALLS.
Jul 22, 8:15 PM CDTHAIL 18 Nne Boone Airport, IADIME TO QUARTER HAIL
Jul 22, 8:15 PM CDTHAIL 2Boone, IA
Jul 22, 8:19 PM CDTTSTM WND DMG2 E Boone Airport, IAROOF BLOWN IN ON FARM EXPO BUILDING AND POWER POLES SNAPPED AT THE BASE.
Jul 22, 8:20 PM CDTHAIL 1.52 Ese Boone Airport, IAPUBLIC ESTIMATES HALF DOLLAR TO PING PONG BALL SIZED HAIL.
Jul 22, 8:21 PM CDTTSTM WND DMG2 W Ames, IA12 INCH TREE DOWN ON A CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:08 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS53 KDMX 230024
SVRDMX
IAC015-075-079-083-127-169-187-230130-
/O.NEW.KDMX.SV.W.0192.130723T0024Z-130723T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
  SOUTHERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHERN STORY COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 830 PM CDT

* AT 723 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES EAST OF GOWRIE TO 8 MILES NORTHEAST OF
  STORY CITY TO 8 MILES SOUTHEAST OF CONRAD...AND MOVING SOUTH AT 20
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...AMES...STORY CITY...STATE CENTER...BOONE...OGDEN...
  STRATFORD...RANDALL...DAYTON...MARSHALLTOWN AIRPORT...ALBION...
  ZEARING...MCCALLSBURG...ST. ANTHONY...CLEMONS...ROLAND...BOXHOLM...
  PILOT MOUND...GILBERT AND FRASER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 114 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4186 9280 4203 9347 4202 9414 4241 9415
      4240 9349 4229 9280 4186 9276
TIME...MOT...LOC 0024Z 356DEG 16KT 4230 9402 4226 9349
          4212 9279

HAIL...1.00IN
WIND...60MPH

$$

COGIL
1 follow-up statement
304 
WWUS53 KDMX 230050
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT MON JUL 22 2013

IAC015-075-079-083-127-169-187-230130-
/O.CON.KDMX.SV.W.0192.000000T0000Z-130723T0130Z/
STORY IA-MARSHALL IA-HARDIN IA-HAMILTON IA-GRUNDY IA-BOONE IA-
WEBSTER IA-
750 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WEBSTER...NORTHERN BOONE...SOUTHWESTERN GRUNDY...SOUTHERN HAMILTON...
SOUTHERN HARDIN...MARSHALL AND NORTHERN STORY COUNTIES UNTIL 830 PM
CDT...

AT 746 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF OGDEN TO 6 MILES EAST OF STORY CITY
TO 7 MILES EAST OF MARSHALLTOWN...AND MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STATE CENTER...BOONE...OGDEN...FRASER...GILBERT...FERGUSON...BOONE
AIRPORT...COLO...HAVERHILL...GILMAN AND MELBOURNE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 114 AND 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4234 9349 4225 9280 4186 9276 4186 9280
      4203 9347 4202 9414 4226 9415
TIME...MOT...LOC 0050Z 356DEG 16KT 4214 9400 4214 9348
          4200 9278

HAIL...1.00IN
WIND...60MPH

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:04 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 22, 7:04 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT MON JUL 22 2013

.UPDATE...
ISSUED AT 704 PM CDT MON JUL 22 2013

LINE OF STORMS ACROSS THE HIGHWAY 20 CORRIDOR MOVING SOUTH. HAVE
UPDATED TO REFLECT LATEST RADAR AND TRENDS AND INCREASE POPS TO
THE SOUTH OF THE LINE. ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH
A ROW OF COUNTIES SOUTH.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 326 PM CDT MON JUL 22 2013

COLD FRONT EXTENDING FROM TWIN CITIES TO SIOUX CITY WILL SWEEP SE
ACROSS IOWA THIS EVENING. MAIN DYNAMICS WILL BE ACROSS MN/WI BUT
ISOLATED TO SCATTERED STORMS ARE EXPECTED TO CONTINUE DEVELOP SOUTH
INTO IA. SURFACE FLOW IS FROM THE WEST-SOUTHWEST AHEAD OF THE FRONT
WEAKENING CONVERGENCE BUT INSTABILITY IS STRONG. STORMS THAT DO
DEVELOP WOULD INITIALLY HAVE A HAIL THREAT...AND THEN DUE TO HIGH
BASES AND DRIER AIR ALOFT COULD BECOME GUSTY. EXPECT QUITE A BIT OF
OUTFLOW WITH STORMS THAT DO DEVELOP...WHICH SHOULD KEEP THE LINE
PUSHING ALONG. OUTFLOW SHOULD EVENTUALLY PUSH OUT AHEAD AND CUT OF
INFLOW TO STORMS...SO INTENSITY AFTER AROUND 7 PM SHOULD DIMINISH.
VIRTUALLY ALL OF ACTIVITY SHOULD BE OUT OF CENTRAL IOWA BY MIDNIGHT.
BEHIND THE FRONT A MODERATE PUSH OF COOLER AND DRIER AIR DROPPING
TEMPERATURES BELOW 60 IN THE NORTH.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 326 PM CDT MON JUL 22 2013

IN WAKE OF THE COLD FRONT TRAVERSING THE AREA THIS
EVENING...COOLER TEMPERATURES ARE FORECAST FOR THE NEXT WEEK.
IOWA WILL REMAIN BENEATH NORTHWESTERLY FLOW ALOFT AT LEAST THROUGH
THE WEEKEND. ON TUESDAY THE LOWER LEVELS WILL BE PRETTY SCOURED
OUT BEHIND THE FRONT...BUT ALOFT FORECAST SOUNDINGS INDICATE
SUBSTANTIAL SATURATION DURING THE DAY AS A SHORTWAVE MOVES THROUGH
THE FLOW ACROSS NEBRASKA AND SOUTHWEST IOWA INTO MISSOURI. THIS
WILL GENERATE A CONSIDERABLE MID LEVEL CLOUD DECK AND POSSIBLY A
FEW SHOWERS AND STORMS IN THE SOUTHWEST...AND HAVE INCLUDED SOME
SLIGHT CHANCE POPS IN THAT AREA. CONTINUED RECENT TREND OF
FORECASTING MAX TEMPS ABOVE GUIDANCE...BUT DECREASED THE MARGIN ON
TUESDAY TO ACCOUNT FOR THE COMBINED EFFECTS OF COLD AIR ADVECTION
AND ANTICIPATED CLOUD COVER. FROM TUESDAY NIGHT THROUGH THURSDAY
BENIGN AND PLEASANT WEATHER IS FORECAST WITH CONTINUED COOL
TEMPERATURES AND LITTLE TO NO CHANCE FOR RAINFALL.

TOWARD THE END OF THE WEEK THINGS STILL LOOK TO BECOME SOMEWHAT
MORE ACTIVE...AND THE PROGNOSTIC MODELS HAVE COME INTO BETTER
GENERAL AGREEMENT ON THE OVERALL EVOLUTION OF A SERIES OF 500 MB
TROUGHS AND WAVES MOVING ACROSS THE CENTRAL U.S. IT APPEARS THAT A
SUBTLE LEADING SHORTWAVE WILL TRAVERSE IOWA LATE THURSDAY AND
THURSDAY NIGHT...WITH A MORE POTENT WAVE MOVING TO OUR SOUTHWEST
ACROSS THE CENTRAL PLAINS AND MISSOURI ON FRIDAY...THEN THE FINAL
AND STRONGEST TROUGH PIVOTING FROM MINNESOTA ACROSS IOWA AND
WISCONSIN ON FRIDAY NIGHT. AT THE SURFACE THIS WILL TRANSLATE TO A
WEAK TROUGH MOVING ACROSS OUR AREA AROUND THURSDAY
NIGHT...FOLLOWED BY A STRONGER COLD FRONT PROBABLY LATE ON FRIDAY.
THE RESULT IS CHANCE POPS FROM THURSDAY NIGHT INTO FRIDAY
NIGHT...WITH SOME UNCERTAINTY AS TO THE ENDING TIME WHEN RAIN WILL
CLEAR OUT RAPIDLY WITH THE FRONTAL PASSAGE...THEN MUCH COOLER
TEMPERATURES FOR THE WEEKEND WITH HIGHS IN THE 70S AND LOWS IN THE
50S TO LOWER 60S MAKING FOR GLORIOUS LATE JULY WEATHER. ALLBLEND
GUIDANCE POPULATED WITH 20 TO 40 POPS FROM SATURDAY INTO EARLY
NEXT WEEK BUT CAN FIND NO SUPPORT FOR THIS IN THE LONG RANGE
MODELS OR EXPECTED SYNOPTIC PATTERN AND HAVE REMOVED THEM FROM THE
FORECAST.

&&

.AVIATION...23/00Z
ISSUED AT 704 PM CDT MON JUL 22 2013

STORMS PUSHING THROUGH WATERLOO ATTM...SHOULD BE OUT WITHIN THE
NEXT HOUR OR TWO...WITH IMPACTS STILL POSSIBLE AT KOTM AND KDSM
THROUGH 03-04Z. OTHERWISE WINDS TO SHIFT AROUND TO THE
NORTHWEST...WITH SOME HIGH CLOUDS FOR TUESDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...BEERENDS
SHORT TERM...JUNGBLUTH
LONG TERM...JOHNSON/LEE
AVIATION...BEERENDS
Hazardous weather outlook, Jul 22, 3:47 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT MON JUL 22 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-232100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
347 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT INTO
EARLY EVENING. A FEW STORMS MAY BECOME SEVERE WITH GOLF BALL
SIZED HAIL AND 60 MPH OR GREATER WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES RETURN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED UNTIL 10 PM.

IAZ075-081>086-092>097-232100-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
347 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE THIS EVENING AS A COLD FRONT MOVES SOUTH.
A FEW STORMS MAY BE SEVERE ESPECIALLY BEFORE 8 PM WITH GOLF BALL
SIZED HAIL AND 60 MPH OR GREATER WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES RETURN THURSDAY AND FRIDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING UNTIL AROUND 10 PM.

JUNGBLUTH

In the hours before

Local storm report, Jul 22, 6:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     COULTER                 42.73N 93.37W
07/22/2013                   FRANKLIN           IA   EMERGENCY MNGR

            APPROXIMATELY 20 LARGE TREES DOWNED IN TOWN. TIME
            ESTIMATED.

&&

SKOW
Local storm report, Jul 22, 7:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             6 N JEWELL              42.40N 93.64W
07/22/2013  M1.00 INCH       HAMILTON           IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Jul 22, 7:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     IOWA FALLS              42.52N 93.27W
07/22/2013  E60 MPH          HARDIN             IA   PUBLIC

            DIME SIZE HAIL AS WELL. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jul 22, 7:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WEBSTER CITY            42.46N 93.82W
07/22/2013  E1.00 INCH       HAMILTON           IA   LAW ENFORCEMENT

0649 PM     HAIL             3 E WEBSTER CITY        42.46N 93.76W
07/22/2013  E1.00 INCH       HAMILTON           IA   LAW ENFORCEMENT

&&

BEERENDS
Local storm report, Jul 22, 7:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 S WOOLSTOCK           42.55N 93.84W
07/22/2013  M1.75 INCH       HAMILTON           IA   PUBLIC

            FROM PHOTO SUBMITTED TO KCCI. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jul 22, 7:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       SSW GENEVA              42.67N 93.13W
07/22/2013  M3.20 INCH       FRANKLIN           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 3.2 INCHES OF RAIN FELL IN A
            LITTLE OVER HOUR AT GENEVA. NO FLOODING OBSERVED.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:06 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Story54 min
Jul 22, 8:27 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Polk48 min
Jul 22, 9:06 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Jasper, Madison, Polk and 1 more54 min
Jul 22, 9:07 PM CDTWind AdvisoryDMXAudubon, Boone, Dallas, Greene, Grundy, Guthrie and 9 more98 min
Jul 22, 9:55 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.